Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 145, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 11, 2000, 7:58 PM CDT for Milwaukee County, Wisconsin. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 7:58 PM CDT (00:58 UTC)
- Expired
- Sep 11, 2000, 9:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Milwaukee County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 8:00 PM CDT | Thunderstorm Wind | Milwaukee, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 120058 SVRMKE WIC079-120200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE-SULLIVAN WI 758 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 900 PM CDT * AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF BROWN DEER...OR ABOUT 3 MILES EAST OF MENOMONEE FALLS...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILWAUKEE AT 805 PM CDT. CUDAHY AT 805 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! LAT...LON 4318 8811 4288 8803 4286 8783 4317 8789 KAPELA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:40 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Sep 11, 2:40 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CDT MON SEP 11 2000 FORECAST CONCERN IS SEVERE WEATHER POTENTIAL AND FLASH FLOODING TONIGHT. FRONTAL BOUNDARY TO THE WEST SHOULD ACT AS A FOCUSING MECHANISM FOR THUNDERSTORMS DEVELOPMENT LATER THIS AFTERNOON. STORMS SHOULD THEN RACE OUT AHEAD OF THE FRONT AND MOVE THROUGH WISCONSIN. SPC GIVES US A MODERATE RISK FOR SEVERE STORMS WHICH LOOKS REASONABLE. AREA IS UNDER AN AMPLIFYING UPPER LEVEL TROUGH WITH THE RIGHT REAR QUADRANT OF THE JET. PVA OVER EASTERN IOWA/SOUTHERN MINNESOTA SHOULD HELP TO INITIATE STORMS. MAXIMUM 700MB OMEGA AND MOISTURE MOVE OVER SOUTHERN WISCONSIN TONIGHT WITH THE STORMS...WITH A 40-45KT 850MB JET. INSTABILITY INDICES HIGH WITH CAPES OF 2500-3000 J/KG...LIFTED INDEX VALUES OF -6 TO -8... AND HELICITY VALUES OF 300-400. THESE FACTORS GIVE A HIGH CONFIDENCE FOR SEVERE SO WILL LEAVE SEVERE WORDING IN THE ZONES. NGM/AVN/RUC ALL FOCUS MOST OF THE PRECIPITATION OVER NORTHERN MICHIGAN AT THE NOSE OF THE 850MB JET. WHILE THE ETA SPREADS THE PRECIPITATION ALONG THE FRONT. REGARDLESS PRECIPITATION AMOUNTS ARE HIGH WITH THIS SYSTEM. MORNING THUNDERSTORMS DUMPED 2 TO 4 INCHES OF RAIN ACROSS MUCH OF THE CWA...LOWERING FLASH FLOOD GUIDANCE NUMBERS. THIS FACT...COUPLED WITH THE MODEL PRECIPITATION VALUES...HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH. ALL MODELS PROG FRONTAL PASSAGE TONIGHT WITH THE RAIN ENDING. THE FRONT WILL BRING COOLER LESS HUMID CONDITIONS TO SOUTHERN WISCONSIN FOR THE NEXT FEW DAYS. SOUTHERN WISCONSIN SHOULD BEGIN TO CLEAR LATE TONIGHT. ONLY CONCERN IN THE LATER PERIODS IS THE FORMATION OF FOG TUESDAY NIGHT. NGM MOS HAS VERY LOW TEMPERATURES FOR THIS PERIOD...AS WELL AS CLEAR SKIES. TOO SOON TO WORRY ABOUT FOG NOW BUT WILL MAKE A MENTION OF IT ON THE ZONES DUE TO THE COPIOUS AMOUNT OF PRECIPITATION EXPECTED TONIGHT. .UWNMS...FOCUS PRECIPITATION OVER NORTHERN ILLINOIS...UNLIKE ANY OF THE OTHER MODELS. .MKX...FLASH FLOOD WATCH TONIGHT FOR WIZ046-047-051-052-056>060- 062>072. KURIMSKI
In the hours before
Special weather statement, Sep 11, 3:11 PM CDT, 4 hours 47 minutes before
WIZ069>072-112030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 311 PM CDT MON SEP 11 2000 ...SEVERE THUNDERSTORM WATCH 729 HAS BEEN CANCELED FOR EXTREME SOUTHERN WISCONSIN... ROCK...WALWORTH...RACINE AND KENOSHA COUNTIES ARE NO LONGER IN SEVERE THUNDERSTORM WATCH NUMBER 729. THOUGH THE THREAT OF SEVERE WEATHER HAS PASSED AS OF 300 PM FOR SOUTHEAST WISCONSIN...WE FULLY EXPECT ANOTHER ROUND OF SEVERE WEATHER LATER THIS EVENING AND INTO THE NIGHT AS A VIGOROUS SHORTWAVE AND STRONG JET MOVE ACROSS SOUTHERN WISCONSIN AND INTERACT WITH THE MOIST UNSTABLE AIR IN PLACE ACROSS THE UPPER MIDWEST. PLEASE STAY ALERT FOR LATER WATCHES AND WARNINGS. EISE
Special weather statement, Sep 11, 4:34 PM CDT, 3 hours 24 minutes before
WIZ062-067-112200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 434 PM CDT MON SEP 11 2000 ...STRONG THUNDERSTORMS HEADED FOR IOWA AND LAFAYETTE COUNTIES... A LINE OF STRONG THUNDERSTORMS HEADING OUT OF THE NORTHEAST CORNER OF THE STATE OF IOWA...WILL TRACK ACROSS GRANT COUNTY AND INTO WESTERN IOWA AND LAFAYETTE COUNTIES BY 500 PM. SOME CITIES TO BE AFFECTED BY THESE STORMS INCLUDE DODGEVILLE...MINERAL POINT...BELMONT... DARLINGTON AND SHULLSBURG. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH. EXPECT WINDS GUSTING TO NEAR 50 MPH...TORRENTIAL RAINFALL AND POSSIBLY SOME HAIL AS THESE STORMS PASS THROUGH. A FLASH FLOOD WATCH IS IN EFFGECT FOR THIS EVENING. DAVIS
Special weather statement, Sep 11, 5:13 PM CDT, 2 hours 45 minutes before
WIZ064>066-069>072-112331- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 513 PM CDT MON SEP 11 2000 ...STRONG THUNDERSTORMS OVER SOUTHEAST WISCONSIN... STRONG THUNDERSTORMS WILL ROLL ACROSS WALWORTH...JEFFERSON... WAUKESHA...MILWAUKEE...RACINE AND KENOSHA COUNTIES THROUGH 630 PM CDT. THESE STORMS ARE EXPECTED TO TRACK INTO THE MILWAUKEE METROPOLITAN AREA BY 6 PM AS THEY MOVE EAST AT 30 MPH. LOOK FOR GUSTY WINDS OF UP TO 50 MPH...TORRENTIAL RAINFALL REACHING NEARLY AN INCH PER HOUR AND SMALL HAIL. STAY INDOORS UNTIL THESE STORMS MOVE THROUGH. DAVIS
Special weather statement, Sep 11, 5:58 PM CDT, 2 hours before
WIZ046-047-051-052-056>060-062>066-069>072-120100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 558 PM CDT MON SEP 11 2000 ...STRONG THUNDERSTORMS OVER FAR SOUTHERN WISCONSIN... ...TEMPORARILY QUIET FROM SHEBOYGAN WEST TO THE WISCONSIN DELLS... STRONG THUNDERSTORMS WILL CONTINUE TO ROLL ACROSS FAR SOUTHERN WISCONSIN...AFFECTING THE CITIES OF KENOSHA...DOUSMAN... JEFFERSON AND THE MADISON METRO AREA THROUGH 730 PM. MORE STORMS ARE EXPECTED THROUGH THE EVENING. CONDITIONS ARE TEMPORARILY QUIET FROM SHEBOYGAN...WEST THROUGH FOND DU LAC...PORTAGE...REEDSBURG AND THE WISCONSIN DELLS. HOWEVER...STRONG STORMS APPROACHING FROM THE NORTHWEST WILL BEGIN TO SPREAD INTO THIS AREA AFTER 8 PM CDT. IF STORMS ARE APPROACHING YOUR LOCATION...STAY INDOORS UNTIL THEY PASS. DAVIS
Local storm report, Sep 11, 7:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
715 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM BLUE MOUNDS WI FUNNEL CLOUD
09/11/00 DANE REPORTED BY PUBLIC. ON
DANE/IOWA COUNTY LINE.
0530 PM BELMONT WI 1 INCH HAIL
09/11/00 LAFAYETTE REPORTED BY HAM RADIO
OPERATOR.
0535 PM SHULLSBURG WI 1 INCH HAIL
09/11/00 LAFAYETTE REPORTED BY HAM RADIO
OPERATOR.
0535 PM 5 NE SHULLSBURG WI WIND DAMAGE
09/11/00 LAFAYETTE REPORTED BY HAM RADIO
OPERATOR. TREES DOWN
BETWEEN SHULLSBERG AND
DARLINGTON.
0615 PM BROWNTOWN WI WIND DAMAGE
09/11/00 GREEN REPORTED BY FIRE AND
RESCUE. TREE LIMBS DOWN.
0625 PM MADISON WI 1 INCH HAIL
09/11/00 DANE REPORTED BY PUBLIC.
0630 PM MONTICELLO WI .75 INCH HAIL
09/11/00 GREEN REPORTED BY PUBLIC.
0632 PM OREGON WI .75 INCH HAIL
09/11/00 DANE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0632 PM MONTICELLO WI 1.5 INCH HAIL
09/11/00 GREEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0647 PM BLANCHARDVILLE WI URBAN FLOODING
09/11/00 IOvWA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
MUD COVERING ROADS.
KURIMSKI
NThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:25 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 65 min |
| Sep 11, 7:38 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 67 min |
| Sep 11, 7:45 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 60 min |
| Sep 11, 8:00 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 60 min |
| Sep 11, 8:47 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 58 min |
| Sep 11, 9:25 PM CDT | Flash Flood Warning | MKX | Milwaukee, Waukesha | 4 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.